I have been noticing increased nausea for the last couple weeks. I have had it with bad headaches and with light sensitivity since my surgery 10 months ago, but the last couple weeks it has been terrible. I can’t ride in the car or move too fast without having a terrible wave of nausea. Multiple times I have felt like I may actually vomit, but have not. It is worse when bright lights are shone towards my face (ie. driving at night and headlights, sun reflecting off the road, even the computer screen or lights at home). Sometimes it feels like motion sickness while I’m sitting still. Has anyone else had this side effect after a rupture/surgery? I feel like it is too far out to be having new symptoms but I can’t link this one to anything else.
I had those symptoms about 3 weeks after my craniotomy and was diagnosed with hydrocephalus, which is not uncommon. They did a scan (can’t remember if it was CAT or MRI) and saw that my ventricles were enlarged, so they gave me a permanent shunt. Regardless, you should talk to your neurologist.
I was checked for hydrocephalus about a month after surgery and there wasn’t any. Don’t you think this far out, that’s not likely? I thought about many things but it just seems so far from surgery. I guess we never know what our brains might do!
I have the same thing. I had it before my aneurysm ruptured and now I suffer from it daily. It’s like have morning sickness all day. My neurologist said it’s a symptom that’s related to migraines. She prescribed a small dose of compazine (10 mg) which takes it away. I don’t take it everyday, only when it gets severe or persistent. Sorry to hear but hope this helps.
It does sort of feel like morning sickness and slightly like motion sickness, all day! I thought about migraines as well, but I don’t get any extra pain with the nausea. It is worsened with bright light, which is what lead me to think migraine symptoms but no headache (no more than usual). I know I will have to check with my doctor, but I like to hear what others have to say first. People that have experienced aneurysm. I don’t have a neurologist yet, they couldn’t get me in until August. So, I follow up with my primary care doc and my surgeon (who is very helpful, always) but I don’t like to bother my surgeon if I don’t have to.
It is 5 months today since my surgery and I feel nauseous some mornings and I vomit also. I take iron supplements and that might be the reason. Also I have noticed that when I wake up in the morning and rush into doing things, I feel nauseous. Vomiting is scary for me since it is associated with the day when I ruptured but I am hoping that this is not something to worry about. I make sure to drink water and go for walks.
It does seem unlikely this far out from your surgery, but what do I know? My neurosurgeon told me that the structures that reabsorb cerebrospinal fluid (CSF) can get damaged from the trauma of surgery, and that they can also recover. My shunt may not even be doing anything anymore, there’s no way to test that, so they leave it in place. I didn’t have the reaction to light you’re describing, but I was constantly mildly nauseous. If I shut my eyes and tried to walk forward, I felt like I was falling over. Also, sometimes the world would go silent. They were subtle symptoms I thought were just related to healing from the craniotomy, but another doctor urged me to go to the ER, where I was diagnosed. Regardless, your symptoms sound neurological to me, or at the least, like something you shouldn’t have to suffer.
Hi my name is Denise and my Annie was clipped back in 1978. Unfortunately, I still have issues with migraines. I was told that this is not uncommon but please check with your Dr. I mostly have what is called a silent migraines. These have the symptoms of the migraine without the severe headaches. There is also nausea with mine and often dizziness… Bright lights and the glare off of cars are triggers but since I am on anti seizure meds my eyes are sensitive to light. Other meds may cause senstivity also.Hopefully your Dr. can help. Please let us know how your doing.
Thank you for the response! It is always good to hear what other people have learned and been through.I think it is easy to assume that so many things have to do with the surgery and/or rupture. I will definitely contact my doctor. Thank you!
Thank you for the response! I actually did a little researching, and the silent migraine thing did come up. I can feel that it is coming from my head, if that makes sense. Its weird but its there. I don’t take a seizure med any more, but I do take some for blood pressure and anxiety. I hadn’t really thought about those.
Hi. When I had my rupture, didn’t know that was “problem” thought was migraine. 6 months after stent and coil, headache with nausea almost puts me in panic mode. So it’s scary.
Have rx for nausea med. But don’t want to take it all time. Makes me sleepy.
I hope maybe I could help. It sounds like you have a few things to talk to your Dr. about. Keep doing research in the meantime. It took me a year to get back to feeling like myself so just give yourself some time. Please keep me posted. I would love to hear how your doing.
Thank you! I have heard from multiple people, doctors included, that it can take years for your brain to heal. It is just really hard for me to accept (As I’m sure it is for a lot of people). I did send a message to my doctor, and I got a message from them saying that they would need to talk to me and they would call. I haven’t heard from them yet, so I’m not sure what they need to hear.
I had my rupture (coiling) 5 1/2 years ago. I have hypersensitivity to light and sound. Most lights can give me a migraine (car lights, sunlight, inside lights, tv and computer) my blood pressure also increases. I have medication that helps with the migraines, if it does not work after taking two I was instructed by my neurologist to go to the emergency room. The sound is something I have to control on my own by removing myself from it and going somewhere quiet. I don’t get nauseous, but I still get dizzy, light headed, and am uneasy on my feet. I move slowly, making sure not to make any quick movement. Please talk to your doctor, we are all different and depending on the damage if any will have different symptoms and deficits. Good luck! Headaches cause me to be overwhelmed because that was my symptom before the rupture.
I had kind of the same thing after my Brain Aneurysm / with Clip surgery in 1997 or 98. I would vomit 5 or 6 times every morning, 7 days a week for about 2 months, before I figured what caused it. To make a long story short, it was caffeine. I had always drank two cups of coffee in the mornings with my breakfast. My Wife and I went through everything to try and figure it out. And that’s what it was. It’s been 21 years ago and I still don’t drink coffee. Also the bright lights (car lights, concert lights, flash lights etc.) still bother me after the surgery. But I deal with it and it is just kind of a normal thing anymore. Last thing, I do get Vertigo. I never had that before my Brain Aneurysm surgery. Something’s or maybe several thing’s are different now, after my surgery. But I finally learned and accepted, that the side affects that took place with me after a view years had gone by. And I am O.K. with it.
I hope and Pray this might help somewhat.
Hopefully you can get some answers. I thought you might like to read “A Letter from your Brain”. I first saw this on the BA website but I have googled it. I found this very helpful even after I had recovered. Maybe it will help you too. It was written by Stephanie St Claire.
I was very nauseous when I arrived home after 3 months in the hospital. I took anti nausea meds as needed. I am extremely light sensitive, 9 years after my rupture, especially to fluorescent lights, which still make me nauseous and can trigger a migraine. Bright sunlight is difficult too. I wear a baseball cap (that I bought through this website!!!) whenever I’m outside, or in a room with fluorescent lights,(in stores or doctor’s offices).
You know Pat, I get vertigo now too. At first we thought it was a VP shunt malfunction, but it’s not. The crystals in my left ear (I am now deaf in this ear) apparently move around and cause vertigo or dizziness. There are positional exercises you can do to reduce this. If it gets really bad I take meclizine, (like dramamine). Check out Vestibular.org
Thank you for the response! I feel ok when I wake up, its when I start moving around and after the shower. When I leave the house, its the headlights and other lights even during the day. Sitting here looking at the computer screen is actually inducing nausea right now. I haven’t had any vertigo thus far, but I’m thinking things are changing. I am headed to the doctor in just a few minutes for a neurological exam. They felt that was necessary with the new symptom and the time it has been going on. Yet another appointment, We shall see!
I will look it up, thank you!